Drought, Clay
- When
- August 6, 12:00 AM CST to August 26, 11:59 PM CST
- Where
- Clay forecast zone
- Crop damage
- $200,000
- Reported by
- Official NWS Observations
- Coordinates
- 33.656, -88.782 (the zone’s center; the record gives no point)
The month of July offered some relief from the exceptional drought which occurred during the first part of summer. However, hot and dry conditions returned in August and caused a small section of Eastern Mississippi to reach severe drought conditions once again.
Every event with a place to put it; 10 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS JAN wrote it up.
The month of July offered some relief from the exceptional drought which occurred during the first part of summer. However, hot and dry conditions returned in August and caused a small section of Eastern Mississippi to reach severe drought conditions once again. Luckily, ground moisture from the rains in July kept the drought from expanding or causing much in the way of agricultural losses.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, MS wrote its last area forecast discussion before the first event at Aug 5, 8:00 PM CST, 4 hours earlier.
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE JACKSON MS
900 PM CDT SUN AUG 5 2007
.DISCUSSION...LESS CONVECTION DURING THIS LATE AFTERNOON/EARLY EVENING
THAN YESTERDAY. ACTIVITY IS NOW OVER AND WILL ISSUED UPDATED PRODUCTS
TO REMOVE ANY ISO WORDING. THE REST OF THE FORECAST ELEMENTS ARE ON
TRACK AND WILL LET RIDE.
&&
.AVIATION...HAZE IS NOT AS BIG AN ISSUE AS LAST NIGHT AND
SATURDAY...BUT SOME IS STILL LINGERING ACROSS PORTIONS OF THE N AND
NE CWA. AFTERNOON VIS SAT IMAGERY SHOWED THAT THE HAZE IS SHIFTING OUT
OF THE AREA AS DEEPER S/SW FLOW MOVES IN. FEEL THAT THIS FLOW
OVERNIGHT WILL KEEP HAZE AT BAY AND THE WARM LOWS WILL KEEP MOST
SITES IN VFR CONDITIONS.
&&
.PRELIMINARY POINT TEMPS/POPS...
JACKSON 74 95 75 97 / 0 18 10 10
MERIDIAN 73 95 73 97 / 0 18 10 12
VICKSBURG 75 96 74 98 / 0 17 10 8
HATTIESBURG 74 95 73 96 / 0 19 10 10
NATCHEZ 75 93 74 95 / 0 17 10 10
GREENVILLE 76 97 75 98 / 0 14 10 8
GREENWOOD 74 96 75 99 / 0 14 10 11
&&
.JAN WATCHES/WARNINGS/ADVISORIES...
MS...HEAT ADVISORY FROM 11 AM TO 6 PM CDT MONDAY FOR MSZ018-019-
025>042.
LA...HEAT ADVISORY FROM 11 AM TO 6 PM CDT MONDAY FOR LAZ007>009-015.
AR...HEAT ADVISORY FROM 11 AM TO 6 PM CDT MONDAY FOR ARZ074-075.
&&
CMEHAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSON MS 600 PM CDT SUN AUG 5 2007 ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-025>066-072>074- 061900- ASHLEY-CHICOT-MOREHOUSE-WEST CARROLL-EAST CARROLL-RICHLAND- MADISON-FRANKLIN-CATAHOULA-TENSAS-CONCORDIA-BOLIVAR-SUNFLOWER- LEFLORE-GRENADA-CARROLL-MONTGOMERY-WEBSTER-CLAY-LOWNDES-CHOCTAW- OKTIBBEHA-WASHINGTON-HUMPHREYS-HOLMES-ATTALA-WINSTON-NOXUBEE- ISSAQUENA-SHARKEY-YAZOO-LEAKE-NESHOBA-KEMPER-WARREN-HINDS-RANKIN- SCOTT-NEWTON-LAUDERDALE-CLAIBORNE-COPIAH-SIMPSON-SMITH-JASPER- CLARKE-JEFFERSON-ADAMS-LINCOLN-LAWRENCE-JEFFERSON DAVIS-COVINGTON- JONES-MARION-LAMAR-FORREST- 600 PM CDT SUN AUG 5 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL MISSISSIPPI... NORTHEAST LOUISIANA...AND EXTREME SOUTHEAST ARKANSAS. .DAY ONE...THIS AFTERNOON THROUGH MONDAY CONCERNING HEAT STRESS...A HOT AND HUMID AIRMASS WILL REMAIN OVER THE OUTLOOK AREA. TEMPERATURES MONDAY WILL ONCE AGAIN RISE WELL INTO THE 90S AND HEAT INDEX VALUES WILL RANGE BETWEEN 100 AND 110 DEGREES...WITH THE HIGHEST READINGS ALONG THE HIGHWAY 82 CORRIDOR WHERE A HEAT ADVISORY IS IN EFFECT. PLEASE REFER TO THE HEAT ADVISORY FOR MORE DETAILS. CONCERNING THUNDERSTORMS...ISOLATED STRONG THUNDERSTORMS WILL BE POSSIBLE MONDAY AFTERNOON. HOT AIR NEAR THE SURFACE WILL BE SUPPORTIVE OF 40 TO 50 MPH WIND GUSTS WITH STRONGER STORMS. THE ISOLATED ACTIVITY WILL MAINLY OCCUR BETWEEN 2 AND 8 PM. .DAYS TWO THROUGH SEVEN...MONDAY NIGHT THROUGH SATURDAY A HOT AIRMASS WILL REMAIN OVER THE OUTLOOK AREA THROUGH NEXT WEEKEND...WITH MORE 105 TO 110 DEGREE HEAT INDICES LIKELY AT TIMES. THE UPCOMING WEEK WILL BE THE HOTTEST STRETCH OF WEATHER THE REGION HAS SEEN THIS SEASON. BY LATE IN THE WEEK...TEMPERATURES AT OR ABOVE 100 DEGREES MAY BE WIDESPREAD IN AREAS NORTH OF INTERSTATE 20. PERSONS SHOULD KEEP THIS IN MIND AS THEY PLAN ACTIVITIES FOR THE COMING WEEK. .SPOTTER CALL TO ACTION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER OPERATIONS...SHOULD NOT BE NEEDED THROUGH NEXT SATURDAY. FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT WWW.SRH.NOAA.GOV/JAN. THIS INCLUDES THE GRAPHICAL HAZARDOUS WEATHER OUTLOOK. CME
The national radar mosaic for the moment the first event began.
10 drought. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Mississippi in 2007Every state in 2007This day in weather historyWarnings in Mississippi, August 2007
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 53633, 53634, 53635, 53636, 53637, 53638, 53639, 53640, 53641, 53642.